Is Your Man Still Attractive When You Come off the Pill?

Holy Hormones Journal: Well, this is a fine howdy do. Anybody ever hear of this little side effect to the pill – which could cost you your marriage:

Warning: Coming off the pill may bring disaster to your relationship. No, of course not. But you have to figure that since the pill (as well as any other synthetic hormones) is a steroid – pill ruin your lifetargeted to the brain to stop ovulation – what else is it doing to your mind, moods, and behaviors? And to how your perceive your partner. Men you better read this one as well. In 2010, Psychology Today spoke about the same issue in an article entitled: How The Pill Could Ruin Your Life.

The problem is that women taking birth control pills don’t seem to show the same responsiveness to these male scent cues. Women who were using birth control pills chose men’s T-shirts randomly or, even worse, showed a preference for men with similar immunity to their own.

Consider the implications. Many couples meet when the woman is on the pill. They go out for a while, like each other a lot, and then decide to get together and have a family. She goes off the pill, gets pregnant, and has a baby. But her response to him changes. There’s something about him she finds irritating-something she hadn’t noticed before. Maybe she finds him sexually unattractive, and the distance between them grows. But her libido is fine. She gets flushed every time she gets close enough to smell her tennis coach. Her body, no longer silenced by the effects of the pill, may now be telling her that her husband (still the great guy she married) isn’t a good genetic match for her. But it’s too late. They blame it on the work pressure, the stress of parenthood, each other. . . .

The pill affects women’s satisfaction with their relationships, research finds

Hormonal contraceptives could affect how women judge facial attractiveness, leaving them less satisfied with their partner

The Guardian
November 17, 2014

Women who meet their spouses while they are taking the pill may find them less attractive once they stop taking contraceptives, according to research.

Scientists have found that newly married women who were taking hormonal contraceptives when they met their husbands see them differently when they stop using the pill.

With men whose faces did not conform to objective measures of attractiveness, the women became less satisfied with their relationship when they stopped using oral contraception.

Men who were deemed to be attractive, however, saw their wives’ satisfaction increase when they stopped the pill.

The findings suggest hormonal contraceptives can interfere with the way women assess male attractiveness and so how satisfied they are with their partner. While relationships are usually built on a range of traits, the researchers warn that contraceptives can have an unexpected influence on what women look for in a partner.

Michelle Russell, a psychologist at Florida State University, said: “Marital satisfaction is strongly associated with mental and physical health and a host of physical, mental and social outcomes for children.

 

Read full article…

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.